Posted by Jaqui (UK)
on September 11, 2000 at 18:51:30:
Firstly, sorry for the tardiness of my reply to your original post. Although I check the board most days I must have scanned past it.
My son, Stephen, has been receiving IV injections of Secrelux (synthetic porcine secretin)for a year (13 injection 4 weeks apart). We decided not to give him one this month as we were starting bethanecol and didn't want to muddy the waters. We also weren't convinced that the Secretin was having a huge effect. We started the bethanecol and presto spontaneous coherent speech with intent, comprehension, inflection and purpose within a couple of days we also lost the last of his visual stims (his eye contact and visual perception had already markedly improved on the CLO). We immediately thought the secretin was now in the past for Stephen. Unfortunately in the last couple of weeks Stephen's other behaviuors which had all but disappeared began to return - rigidity of routine, obsessiveness, inflexibility and emotional lability. His sleep pattern also deteriorated. Fortunately I am a nurse and trained to give IV injections & the doctor who administers the secretin had left me a supply just in case. I administered the secretin the other day and Stephen's behaviours began to subside almost immediately (the speech is still there however YAHOO).
We did not realise the impact the secretin was having on Stephen, the changes were subtle and happened over a prolonged period and hence were more difficult to accredit to the secretin rather than anything else we do (GFCF diet, supplements, Epsom salts baths, etc). Now that we have tried him without it I can better appreciate what it has given him and us.
PS Dr Megson's research on CLO & bethanecol might explain the poor level of vitamin A your child has. Email me off list if you want a copy of it.